Day 8 after Botox swollen/puffy upper eyelid. No eyelid ptosis, and no eyebrow drop. Why is the swelling, and when will resolve?

Day 8 after botox swollen/puffy upper eyelid. No eyelid ptosis, and no eyebrow drop no other signs of redness or itching. Why is the swelling happening? And when will it go away? Is there anything that can be done other than waiting out till botox effect wears off? Thank you!

Doctor Answers 9

Day 8...swelling

Thanks for your question. Some swelling is normal for a short time after but abnormal for 8 days. You should visit your injector for an in-person examination. It could be something unrelated or call for antibiotics. Hope you feel better!

New York Dermatologic Surgeon
3.8 out of 5 stars 17 reviews

Botox and Swelling Around Eyes

Swelling can persist for 2-3 weeks after botox injections.  If it doesn't resolve, consider RF treatments and massage.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Botox after 8 days

This sounds like something that should be discussed with the injecting physician, so he or she can check you and see if there is some sort of infection. Thank you for your question and good luck.

Eyelid swelling

This does not sound normal. Botox can sometimes cause puffiness in the corner of the eyes that may last for a few days but one sided swelling 8 days later needs to be checked. This could be infection or bruising but do not leave it unchecked.

Rick Balharry, MD
Calgary Physician

Swelling after botox?

It is very difficult to say what is happening without seeing at least a picture.You should definitely be evaluated by your injector to see you if you have an allergic reaction to something or an infection.

Swelling after Botox?

This is not normal after Botox. Most people think that eyebrow ptosis is actually swelling when it is not. Please discuss with your injector in person.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Eyelid swelling after Botox

It's always hard to say without seeing you in person or seeing pictures, but this can happen. Definitely let the injecting physician know and make sure that they do see you in the office to make sure there are no signs of infection.If there is no infection, this usually happens when a person is very dependent on the tiny muscles around the eye contracting to move along the lymphatic fluid (a natural fluid in your skin which is the same as the yellow liquid at the top of a tube of blood when you get your blood drawn). This is a lot like if you take a long plane ride, aren't contracting the muscles in your legs and your ankles swell. Once you start moving and contracting those muscles again, the swelling goes down.For patients who have had an episode of this, on future injections I either don't treat the crows feet at all, or do very light treatment. Botox peaks in effect around 2-4 weeks and usually swelling goes down after that, sometimes even sooner.In the meantime, if your doctor doesn't see any other problems, you can try cool compresses, best with cool steeped black tea bags (tannic acid) and antihistamines.Hope you're doing better soon!

Rebecca Gelber, MD
Incline Village Physician
5.0 out of 5 stars 2 reviews

Day 8 after Botox swollen/puffy upper eyelid. No eyelid ptosis, and no eyebrow drop. Why is the swelling, and when will resolve?

If truly Day 8 post Botox injection with retained swelling, you need to return to injecting MD to be evaluated. Might offer Rx of antibiotics and steroids?

Swelling of eyelid after botox

To best answer your question, i would love to see your picture.  Botox does not usually cause any swelling, perhaps more prominence of redundant skin may look like swelling. Sometimes, an unrelated event is causing the actual swelling.  It is best to go bacl to your injector for evaluation.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.